MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a hydratome rx 44 was used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the physician performed papillotomy successfully.The tome was removed from the endoscope, and a balloon sweep was performed.The tome was then advanced back down the endoscope in order to perform a second, larger papillotomy.When the physician pressed the pedal for cautery, the cut wire snapped, and one side of the cut wire became unattached from the tome.Reportedly, no part of the device detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a hydratome rx 44 was used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2020.According to the complainant, during the procedure, the physician performed papillotomy successfully.The tome was removed from the endoscope, and a balloon sweep was performed.The tome was then advanced back down the endoscope in order to perform a second, larger papillotomy.When the physician pressed the pedal for cautery, the cut wire snapped, and one side of the cut wire became unattached from the tome.Reportedly, no part of the device detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): the problem code 1069 captures the reportable event of cutting wire broken.Block h10: the returned hydratome rx 44 was analyzed, and a visual evaluation noted that the cutting wire was broken and bent at approximately 23mm of the exposed cutting wire.The device was observed under magnification and the cutting wire was blackened, and the cut of the cutting wire was not smooth.A functional evaluation was not performed due to the condition of the device.No other problems with the device were noted.The reported event of wire break was confirmed.Upon analysis, it was found that the cutting wire was broken, bent and blackened.The cutting wire being blackened indicates that the device was energized.Based on the condition of the device and complaint information, the failure found could have been generated if there was not constant contact with the tissue when electrocautery current was applied or if voltage exceeded the maximum voltage rating.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
HYDRATOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10891482
Report Number3005099803-2020-05670
Device Sequence Number2829579
Product Code KNS
UDI-Device Identifier08714729755203
UDI-Public08714729755203
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2023
Device Model NumberM00583050
Device Catalogue Number8305
Device Lot Number0025700556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1